MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EP8740H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke.Several packages were opened, but several sutures were broken in an area not related to the anastomosis.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: could you please confirm how many device present the issue (breakage suture)? no further information is available.Could you please confirm if the suture got broken during suture or at the moment of open the package? please clarify.During use.What is the lot number? we got this info from the actual product on (b)(6) 2021.Product code: ep8741h, ep8740h, lot number: ljq018.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Report related to: 2210968-2021-11523, 2210968-2021-11746, 2210968-2021-11748.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/05/2022.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, h4 h3 evaluation: two packets of product code ep8740h were returned for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed using and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.

Brand Name
PRLNE BLU 18IN 8-0 D/A BV175-6 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, k.m. 8.3
san lorenzo
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12845302
Report Number2210968-2021-11747
Device Sequence Number4317514
Product Code GAW
UDI-Device Identifier10705031206694
UDI-Public10705031206694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberEP8740H
Device Catalogue NumberEP8740H
Device Lot NumberLJQ018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown